MAUDE Adverse Event Report: ARTHREX, INC. .045" GUIDE WIRE TROCAR, THREADED; ARTHROSCOPIC ACCESSORIES

ARTHREX, INC. .045" GUIDE WIRE TROCAR, THREADED; ARTHROSCOPIC ACCESSORIES
Model Number .045" GUIDE WIRE TROCAR, THREADED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, a competent authority reported via email that the tip of an ar-8737-42 threaded guide wire broke intraoperatively inside the patient's right wrist.The surgeon attempted retrieval but was unsuccessful, and the tip remains in the patient's wrist.The surgeon and surgical team have been made aware.This was discovered during a procedure on (b)(6) 2025.Additional information requested on 5/12/2025: the orthopedic procedure was successfully completed.The surgery experienced a 15-minute delay before proceeding as planned.However, no additional anesthesia was administered to the patient beyond the initial preparation.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misaligned insertion; prying/leveraging the device during insertion.

Brand Name
.045" GUIDE WIRE TROCAR, THREADED
Common Device Name
ARTHROSCOPIC ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22124436
Report Number1220246-2025-02338
Device Sequence Number7484444
Product Code NBH
UDI-Device Identifier00888867127203
UDI-Public00888867127203
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number.045" GUIDE WIRE TROCAR, THREADED
Device Catalogue NumberAR-8737-42
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown